MAUDE Adverse Event Report: TRACOE MEDICAL GMBH TRACOE TWIST TRACHEOSTOMY CANNULA; TRACOE TWIST TRACHEOSTOMY CANNULA WITH CUFF AND SUCTION LINE AND INSERTER

TRACOE MEDICAL GMBH TRACOE TWIST TRACHEOSTOMY CANNULA; TRACOE TWIST TRACHEOSTOMY CANNULA WITH CUFF AND SUCTION LINE AND INSERTER
Model Number REF 306-08-P
Medical Device Problem Codes Complete Blockage (1094); Inflation Problem (1310)
Health Effect - Clinical Code Respiratory Insufficiency (4462)
Date of Event 06/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
User error - no checking of the inflation line for trapping/pinching.The defect could not be verified, as no sample or photo was provided.A theoretical investigation was conducted based on the complaint description.According to the report, the inflation line became trapped between the inner and outer cannula during insertion, preventing proper cuff inflation.Traceability of lot 1100038852 (man 2024-08-19) showed no recurrence of this issue.Production records, including the cuff inflation line (art.300080.08, lot 240423/1/2/3), revealed no deviations or anomalies.The complaint description indicates that the issue occurred during use, likely due to the inflation line being pinched during insertion.This is addressed in the ifu (chapter 5), which instructs users to check that the inflation line is not trapped between cannula components.Based on current evidence, the root cause is assessed as user error.
 
Event or Problem Description
1) what went wrong: during a tracheostomy procedure using the tracoe experc set (ref (b)(4) with cannula model 306-08-p, a malfunction occurred at the stage of inserting and locking the inner cannula.The connection tube (filling line) between the cuff and the pilot balloon became inadvertently trapped between the outer and inner cannulae within the locking mechanism.As a result, the cuff could not be inflated properly due to compression of the cuff tubing.Even after the connection tube was released, the inflation system did not function as expected.Higher-than-normal inflation pressures were required, and deflation/aspiration from the cuff remained incomplete.Consequently, effective patient ventilation could not be ensured - because of the reduced blocking of the cuff.2) health effect: the patient had to undergo emergency orotracheal intubation followed by a repeat tracheotomy, which was successfully completed without further complication no further health effect to the patient reported.

Brand Name
TRACOE TWIST TRACHEOSTOMY CANNULA
Common Device Name
TRACOE TWIST TRACHEOSTOMY CANNULA WITH CUFF AND SUCTION LINE AND INSERTER
Manufacturer (Section D)
TRACOE MEDICAL GMBH
reichelsheimer str. 1/3
nieder-olm, 55268
GM  55268
Manufacturer (Section G)
TRACOE MEDICAL GMBH
reichelsheimer str. 1/3
nieder-olm, 55268
GM   55268
Manufacturer Contact
margarete halle
reichelsheimer str. 1/3
nieder-olm, 55268
GM   55268
MDR Report Key22827484
Report Number8010485-2025-49228
Device Sequence Number9430828
Product Code JOH
UDI-Device Identifier04035324016884
UDI-Public4035324016884
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K961449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other,Replace
Type of Report Initial
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREF 306-08-P
Device Catalogue NumberREF 306-08-P
Device Lot Number1100038852
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Initial Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexUnknown